Alert archive / Nevada / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 6, NWS Elko, NV

June 29, 2011Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 29, 2011, 11:33 AM PDT for Elko County, Nevada. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2011, 11:33 AM PDT (18:33 UTC)
Expired
Jun 29, 2011, 12:15 PM PDT
In force
42 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Elko County, NV

The radar

The Elko radar (KLRX), 113 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 6.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3054 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WUUS55 KLKN 291833
SVRLKN
NVC007-291915-
/O.NEW.KLKN.SV.W.0006.110629T1833Z-110629T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
1133 AM PDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ELKO COUNTY IN NORTHEAST NEVADA...

* UNTIL 1215 PM PDT

* AT 1130 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  NORTHWESTERN ELKO COUNTY...OR 24 MILES NORTHWEST OF TUSCARORA...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN ELKO COUNTY
  WILSON RESERVOIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR WILSON RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4187 11633 4163 11606 4150 11646 4161 11663
TIME...MOT...LOC 1832Z 229DEG 25KT 4162 11645

$$

TURNER
3 follow-up statements
807 
WWUS55 KLKN 291845
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1145 AM PDT WED JUN 29 2011

NVC007-291915-
/O.CON.KLKN.SV.W.0006.000000T0000Z-110629T1915Z/
ELKO NV-
1145 AM PDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM PDT
FOR NORTHWESTERN ELKO COUNTY...

AT 1139 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTHWESTERN ELKO COUNTY...OR 25 MILES NORTH OF
TUSCARORA...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN ELKO COUNTY...
  WILSON RESERVOIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR WILSON RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4153 11643 4164 11658 4187 11633 4163 11606
TIME...MOT...LOC 1844Z 229DEG 25KT 4167 11637

$$

TURNER
727 
WWUS55 KLKN 291901
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1201 PM PDT WED JUN 29 2011

NVC007-291915-
/O.CON.KLKN.SV.W.0006.000000T0000Z-110629T1915Z/
ELKO NV-
1201 PM PDT WED JUN 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM PDT
FOR NORTHWESTERN ELKO COUNTY...

AT 1157 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTHWESTERN ELKO COUNTY...OR 17 MILES SOUTHWEST OF
OWYHEE...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN ELKO COUNTY...
  WILSON RESERVOIR...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF ON OR NEAR WILSON RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4160 11640 4168 11652 4187 11633 4167 11610
TIME...MOT...LOC 1859Z 229DEG 25KT 4174 11626

$$

TURNER
677 
WWUS55 KLKN 291914
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1214 PM PDT WED JUN 29 2011

NVC007-291921-
/O.EXP.KLKN.SV.W.0006.000000T0000Z-110629T1915Z/
ELKO NV-
1214 PM PDT WED JUN 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELKO COUNTY WILL
EXPIRE AT 1215 PM PDT...

A STRONG THUNDERSTORM ABOUT 20 MILES SOUTHWEST OF OWYHEE HAS 
WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING WILL BE ALLOWED TO EXPIRE AT 1215 PM PDT. THIS STORM WILL
CONTINUE TO PRODUCE SMALL HAIL AND GUSTY WINDS TO 45 MPH AS IT 
APPROACHES OWYHEE OVER THE NEXT 30 MINUTES.

&&

LAT...LON 4160 11640 4168 11652 4187 11633 4167 11610
TIME...MOT...LOC 1911Z 229DEG 25KT 4179 11618

$$

TURNER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:00 AM PDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 29, 9:00 AM PDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
900 AM PDT WED JUN 29 2011

.SYNOPSIS...AN UNSEASONABLY STRONG UPPER LEVEL SYSTEM WILL BRING A
PLETHORA OF WEATHER TO NORTHERN NEVADA TODAY. STRONG TO VERY
STRONG WINDS WILL ROCK PORTIONS OF CENTRAL AND EASTERN
NEVADA...ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE
AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BE MARGINALLY SEVERE.
MUCH QUIETER WEATHER WILL BE IN STORE FOR THE ENTIRE REGION
THURSDAY THROUGH NEXT WEEK AS STRONG HIGH PRESSURE TRIES TO BUILD
OVER THE AREA WITH HIGHS REACHING INTO THE 90S BY THE WEEKEND.

&&

.UPDATE...CURRENT FORECAST PACKAGE HANDLES ALL EXPECTED WEATHER
ELEMENTS WELL THROUGH THIS EVENING...AND ANTICIPATE NO CHANGES TO
GRIDS OR HEADLINES AT THIS TIME. PREVIOUS SHIFT DID AN EXCELLENT
JOB SETTING UP FOR AN ACTIVE WEATHER DAY...AS UNSEASONABLY STRONG
UPPER LOW ENTERS NEVADA BY THIS EVENING. DYNAMICS WILL BE STRONG
AS THIS SYSTEM PASSES THROUGH THIS EVENING...AS EVIDENCED BY
STRONG THUNDERSTORMS ALREADY IN PROGRESS ACROSS WESTERN NEVADA
THIS MORNING. WEATHER GRIDS MENTION SMALL HAIL AND GUSTY WINDS
WITH THUNDERSTORMS ALONG THE COLD FRONT THROUGH THE DAY...AND THIS
MATCHES SPC 5% WIND/HAIL PROBABILITIES WELL. BELIEVE 12Z NAM
SOLUTION IS TOO DRY ACROSS NORTHERN NEVADA THROUGH THIS
AFTERNOON...GENERATING SIGNIFICANT CAPE/INSTABILITY TO NEAR
500 J/KG BUT LITTLE QPF. MAV POP/QPF GUIDANCE IS MUCH MORE
REASONABLE. ISOLATED SEVERE THUNDERSTORMS CERTAINLY PLAUSIBLE
TODAY...WITH THE BEST CHANCES BETWEEN NOON AND 5 PM IN AND NEAR
ELKO COUNTY. PRIMARY THREAT FROM THUNDERSTORMS WILL BE
WINDS/OUTFLOWS OF 50-60 MPH...AS STRONG MOMENTUM ALOFT IS
TRANSFERRED BY DOWNDRAFTS TO THE SURFACE.

IN ADDITION...AM CONCERNED FOR A POTENTIALLY HIGH END/DAMAGING
WIND EVENT FOR WHITE PINE COUNTY THIS AFTERNOON AND EVENING. GFS
BUFR SOUNDINGS FOR ELY AROUND 2 PM REVEAL 40 KTS OF WIND ON THE
DECK WITH NEAR 60 KTS AT THE TOP OF THE MIXED LAYER. NEEDLESS TO
SAY WILL LEAVE HIGH WIND WARNING FOR WHITE PINE COUNTY UNTOUCHED.
SOME GUSTS NEAR 70 MPH SEEM LIKELY...WITH SOME TREE/STRUCTURAL
DAMAGE POSSIBLE. OTHER WIND ADVISORIES/RED FLAG WARNINGS LOOK GOOD
TO GO...DO NOT EXPECT TO NEED THEM ACROSS NORTHERN NEVADA WHERE
CONVECTION WILL BE PRIMARY THREAT. BT

&&

.PREV DISCUSSION... /ISSUED AT 325 AM /

SYNOPSIS...AN UNSEASONABLY STRONG UPPER LEVEL SYSTEM WILL BRING A
PLETHORA OF WEATHER TO NORTHERN NEVADA TODAY. STRONG TO VERY
STRONG WINDS WILL ROCK PORTIONS OF CENTRAL AND EASTERN
NEVADA...ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN THE
AFTERNOON. SOME OF THESE THUNDERSTORMS WILL BE MARGINALLY SEVERE.
MUCH QUIETER WEATHER WILL BE IN STORE FOR THE ENTIRE REGION
THURSDAY THROUGH NEXT WEEK AS STRONG HIGH PRESSURE TRIES TO BUILD
OVER THE AREA WITH HIGHS REACHING INTO THE 90S BY THE WEEKEND.

SHORT TERM...TODAY THROUGH FRIDAY. LAST EVENING AND THIS MORNING
TURNING OUT TO BE SOMEWHAT ACTIVE BY NORTHERN NEVADA STANDARDS.
THUNDERSTORMS HAVE FORMED IN HUMBOLDT COUNTY DURING THIS TIME
FRAME. VERY GOOD UPPER LIFT NOTED AS 500-300 DIV-Q VALUES OF 50 TO
100 UNITS EXIST WITH LOW TO MID LEVEL FGEN BAND OF 50 OR SO
UNITS. MODIFIED SOUNDING DATA INDICATES CAPE VALUES OF AROUND
200-400 J/KG THIS MORNING WITH 0-6 KM BULK SHEAR VALUES OF 50-60
KNOTS. HAVE SEEN ORGANIZED CONVECTION THIS MORNING WITH DECENT
ROTATION FOR NORTHERN NEVADA AND HAVE HAD TO ISSUE MULTIPLE
SIGNIFICANT WEATHER ADVISORIES AND A SEVERE FOR THE STORMS THAT
FORMED. MODELS DEPICT STRONG SHEAR...LIFT...AND INSTABILITY
CONTINUING THIS MORNING AND AFTERNOON WITH CAPE VALUES OF 300-500
J/KG...WHICH COULD LEAD TO THE FORMATION OF MARGINALLY SEVERE
THUNDERSTORMS THIS AFTERNOON AND PERHAPS EARLY
EVENING...ESPECIALLY ALONG AND JUST AHEAD OF THE COLD FRONT. WITH
THOSE STRONG WINDS ALOFT...THE POSSIBILITY OF STRONG OUTFLOW WINDS
EXISTS. WILL NEED TO WATCH THIS CAREFULLY. HAVE THEREFORE ADDED
GUSTY WINDS AND SMALL HAIL IN THE WEATHER GRIDS.

AS MENTIONED PREVIOUSLY...MODELS CONTINUE TO SHOW VERY STRONG
WINDS ALOFT...WITH THE STRONGEST OVER PORTIONS OF EASTERN AND
CENTRAL NEVADA. HAVE EXPANDED WIND ADVISORY AREAS TO NORTHERN NYE
AND EXTREME EASTERN ELKO COUNTIES. WIDESPREAD 700 MB WIND
ANOMALIES OF 2-3 SD ABOVE NORMAL...WITH 3-4 SD OVER WHITE PINE
COUNTY. THEREFORE UPGRADED THE WIND ADVISORY TO A HIGH WIND
WARNING FOR WHITE PINE COUNTY TODAY DUE TO THESE VERY STRONG
WINDS.

THE STORM SYSTEM WILL PUSH ACROSS SOUTHERN NEVADA AND OUT OF THE
STATE BY LATER THIS EVENING. A WEST TO EAST FLOW WILL DEVELOP WITH
DRIER AIR FILTERING IN FROM THE WEST. COULD SEE A COOL THURSDAY
MORNING...BUT WINDS AND CLOUDS MAY HELP TO KEEP TEMPS UP. QUIET
WEATHER ON TAP FOR THURSDAY AFTERNOON WITH LESS WIND EXPECTED.
FRIDAY MORNING MAY BE A FEW DEGREES COOLER THAN THURSDAY WITH
CLEAR SKIES AND LIGHT WINDS. NOT LOOKING AT FREEZING RIGHT
NOW...BUT MAYBE UPPER 30S IN SOME OF THE VALLEY LOCATIONS LIKE
CLOVER VALLEY SOUTH OF WELLS. ANOTHER QUIET DAY EXPECTED FOR
FRIDAY WITH AFTERNOON TEMPERATURES AT OR JUST BELOW NORMAL. BUT IT
WILL FEEL PLEASANT.

LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. ZONAL FLOW ACROSS
THE INTERMOUNTAIN WEST WILL TRANSITION INTO A 4-CORNERS HIGH WITH AN
EVENTUAL MONSOONAL PUSH OF MOISTURE BY THE BEGINNING OF NEXT WEEK.
FORECAST CONFIDENCE IS ABOVE AVG WITH BOTH THE ECMWF/GFS AGREEING ON
UPCOMING PATTERN EVOLUTION. TEMPS WILL RUN ABOVE AVG THIS
PERIOD...WITH NEAR NORMAL PRECIP.

HOT AND DRY 4TH OF JULY ON TAP FOR NORTHEASTERN NEVADA AS 500MB
ZONAL FLOW TRANSITIONS INTO A 4-CORNERS HIGH PATTERN BY THE 4TH.
THIS WILL ALLOW WARM SOUTHERLY FLOW TO ESTABLISH ITSELF OVER THE
GREAT BASIN...WITH HIGHS SURGING WELL INTO THE 90S BY SUNDAY. MODELS
HAVE BEEN VERY PERSISTENT WITH THE FIRST MONSOONAL SURGE OF MOISTURE
BEGINNING ACROSS WHITE PINE COUNTY BY MONDAY AFTERNOON...BEFORE
PUSHING FURTHER NORTH AND WEST FOR TUESDAY INTO WEDNESDAY.  IF THIS
PATTERN VERIFIES THERE COULD BE SOME GOOD RAINS FOR THE HIGHER
TERRAIN OF NORTHERN NYE AND WHITE PINE COUNTIES...AS 700-500 RH
VALUES SURGE INTO THE 70% RANGE.  TEMPS WILL CONTINUE TO RUN ABOVE
AVG...BUT CLOUDS COULD COOL HIGH TEMP READINGS BY 5 DEGREES...BUT
COULD ALSO WARM THE LOW TEMPS BY 5 DEGREES...SO OVERALL LOOKING AT
AVG TEMPS TO RUN A GOOD 5 TO 10 DEGREES ABOVE NORMAL.

AVIATION...STRONG S/SW WINDS WILL CONTINUE AT KELY TODAY AS AN
UNSEASONABLY STRONG STORM SYSTEM PROGRESSES THROUGH NEVADA TODAY.
STRONGEST WINDS WILL CONTINUE AT KELY...WHERE GUSTS OF 45-55 KTS ARE
LIKELY ALONG WITH AREAS OF BLDU. GUSTS NEAR 25 KTS AT KEKO...MUCH
LESS WIND AT KWMC. LOWERING CLOUD CEILINGS AND ISOLATED TSTMS AT
KWMC THIS MORNING...BEFORE THE THREAT OF TSTMS REACHES KEKO/KTPH BY
21Z...AND KELY BY 00Z THURSDAY. CONDITIONS WILL IMPROVE AFTER 04Z
TOMORROW NIGHT AS THE COLD FRONT QUICKLY PUSHES THROUGH THE AREA.

FIRE WEATHER...A STRONG STORM SYSTEM WILL BE PUSHING ACROSS
NEVADA TODAY. THE RED FLAG WARNING CONTINUES FOR FIRE ZONE 455.
HAVE DECIDED TO EXPAND RED FLAG WARNING TO FIRE ZONE 457. MODELS
INDICATING A DRY SLOT FORMING OVER THE EASTERN HALF TO TWO-THIRDS OF
ZONE 457 IN THE EARLY AFTERNOON PERIOD...AND WITH STRONG WINDS AND DRY
AIR...HAVE ISSUED FOR SUCH. THERE IS GOING TO BE A SHARP GRADIENT
IN PRECIPITATION WITH THE FRONTAL PASSAGE TODAY AND HAVE WENT WITH
DRY TS OVER WHITE PINE COUNTY IN THE EARLY
AFTERNOON...TRANSITIONING IN THE LATE AFTERNOON AND EARLY
EVENING.

MUCH QUIETER AND COOLER WEATHER IS ON TAP FOR THURSDAY AND
FRIDAY...WITH LIGHT WINDS. AFTERNOON HIGHS PUSH INTO THE 90S FOR
THE WEEKEND INTO NEXT WEEK. NO FIRE WEATHER CONCERNS AT THIS TIME
THROUGH SUNDAY...BUT WILL BE LOOKING AT THE POSSIBILITY OF
MOISTURE INCREASING FROM THE SOUTH FOR THE NEXT WEEK MONDAY TIME
FRAME.

HYDROLOGY...LAMOILLE CREEK CONTINUES ITS DIURNAL TREND FLUCTUATING
AROUND FLOOD STAGE. MUCH OF THE SNOW IN THE RUBIES HAS MELTED OVER
THE PAST WEEK...SO LAMOILLE CREEK SHOULD BEGIN TO DECREASE OVER THE
NEXT SEVERAL DAYS.

ON THE HUMBOLDT RIVER...A SLOW MOVING CREST WILL MOVE FROM
DOWNSTREAM OF DEETH TOWARD ELKO. IT DOES NOT APPEAR THIS WILL CAUSE
FLOODING AT THIS TIME. FURTHER DOWNSTREAM...MINOR FLOODING IS
OCCURRING AT BATTLE MOUNTAIN AND COMUS WITH A SECOND SLOW MOVING
CREST.  CARLIN AND PALISADE ARE ALSO ABOVE ACTION STAGE...BUT
EXPECTED TO REMAIN BELOW FLOOD STAGE FOR NOW.

THE SOUTH FORK OF THE HUMBOLDT NEAR DIXIE CREEK AND MARYS RIVER NEAR
CHARLESTON ARE BOTH ABOVE ACTION STAGE...HOWEVER A DECREASING TREND
IS EXPECTED DUE TO LESS RUNOFF FROM SNOW MELT IN THE NEXT SEVERAL
DAYS. MZ

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR EXTREME EASTERN
ELKO COUNTY...NORTHERN NYE COUNTY.

HIGH WIND WARNING UNTIL 8 PM PDT THIS EVENING FOR WHITE PINE
COUNTY.

RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR NORTHERN NYE
COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...
WHITE PINE COUNTY.

&&

99/99
Hazardous weather outlook, Jun 29, 4:22 AM PDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
422 AM PDT WED JUN 29 2011

NVZ013-033-301130-
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-
422 AM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS WILL ONCE AGAIN DEVELOP LATER THIS MORNING AND
AFTERNOON ACROSS THE AREA AS A VIGOROUS LOW PRESSURE SYSTEM MOVES
EASTWARD. SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
INCREASE LATER THIS MORNING AND LAST UNTIL THIS EVENING. A WIND
ADVISORY HAS BEEN ISSUED FOR THESE AREAS.

A COLD FRONT WILL BE MOVING ACROSS THE AREA DURING THE
DAY...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS
MAY BE QUITE STRONG WITH LOCALLY DAMAGING WINDS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND
WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE
LOW TO MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-301130-
WHITE PINE COUNTY-
422 AM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

VERY STRONG WINDS WILL ONCE AGAIN DEVELOP LATER THIS MORNING AND
AFTERNOON ACROSS WHITE PINE COUNTY AS A VIGOROUS LOW PRESSURE SYSTEM
MOVES EASTWARD. SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
INCREASE LATER THIS MORNING AND LAST UNTIL THIS EVENING. SOME WIND
GUSTS TO 70 MPH WILL BE POSSIBLE THIS AFTERNOON...WITH THE
STRONGEST WINDS EXPECTED TO OCCUR BETWEEN NOON AND 5 PM. AS A
RESULT...A HIGH WIND WARNING HAS BEEN ISSUED FOR WHITE PINE
COUNTY THROUGH 8 PM THIS EVENING.

A COLD FRONT WILL BE MOVING ACROSS THE AREA DURING THE
DAY...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS
MAY BE QUITE STRONG WITH LOCALLY DAMAGING WINDS AND SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND
WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE
LOW TO MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ030>032-034-036-037-301130-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
422 AM PDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...TODAY AND TONIGHT.

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL BE AFFECTING
NORTHERN NEVADA TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN HUMBOLDT COUNTY THIS MORNING...WITH DEVELOPMENT OF
THESE SHOWERS AND STORMS OCCURRING LATER IN THE MORNING AND
AFTERNOON IN THE CENTRAL AND EAST. SOME OF THESE STORMS MAY BE
STRONG...AND MAY PRODUCE LOCALLY DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MUCH QUIETER WEATHER PATTERN WILL ENSUE FOR THE UPCOMING WEEKEND
WITH PLENTY OF SUNSHINE AND AFTERNOON TEMPERATURES RISING INTO THE
LOW TO MID 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Jun 29, 8:19 AM PDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
819 AM PDT WED JUN 29 2011

NVZ030-036-291600-
HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY
NV-
819 AM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANDER AND SOUTHEASTERN
HUMBOLDT COUNTIES UNTIL 900 AM PDT...

AT 815 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF VALMY...MOVING NORTHEAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   VALMY...
   INTERSTATE 80 BETWEEN GOLCONDA PASS AND BATTLE MOUNTAIN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4076 11693 4060 11721 4066 11732 4068 11732
      4067 11735 4071 11742 4095 11726
TIME...MOT...LOC 1518Z 215DEG 21KT 4070 11728

TURNER
Special weather statement, Jun 29, 9:12 AM PDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
912 AM PDT WED JUN 29 2011

NVZ030-031-036-291700-
HUMBOLDT COUNTY NV-NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND
NORTHERN EUREKA COUNTY NV-
912 AM PDT WED JUN 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LANDER...EXTREME
WESTERN ELKO AND SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 1000 AM PDT...

AT 908 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF VALMY...MOVING NORTHEAST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN ELKO COUNTY...
  RURAL SOUTHEASTERN HUMBOLDT COUNTY...
  RURAL NORTHERN LANDER COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4116 11697 4103 11675 4085 11703 4093 11717
TIME...MOT...LOC 1612Z 214DEG 23KT 4095 11704

TURNER

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:32 PM PDTSpecial Weather StatementLKNHumboldt28 min
Jun 28, 6:41 PM PDTSevere Thunderstorm WarningLKNHumboldt34 min
Jun 28, 7:12 PM PDTSevere Thunderstorm WarningLKNHumboldt18 min
Jun 28, 8:50 PM PDTSpecial Weather StatementLKN40 min
Jun 28, 10:59 PM PDTSpecial Weather StatementLKN46 min
Jun 29, 12:19 AM PDTSpecial Weather StatementLKN26 min
Jun 29, 1:05 AM PDTSpecial Weather StatementLKN25 min
Jun 29, 1:17 AM PDTSevere Thunderstorm WarningLKNHumboldt28 min
Jun 29, 1:39 AM PDTHigh Wind WarningLKNWhite Pine18 hr
Jun 29, 1:39 AM PDTWind AdvisoryLKNElko18 hr
Jun 29, 1:44 AM PDTSpecial Weather StatementLKNHumboldt61 min
Jun 29, 8:19 AM PDTSpecial Weather StatementLKN41 min
Jun 29, 9:12 AM PDTSpecial Weather StatementLKN48 min
Jun 29, 12:19 PM PDTSpecial Weather StatementLKN26 min
Jun 29, 12:42 PM PDTSpecial Weather StatementLKN48 min
Jun 29, 1:56 PM PDTSevere Thunderstorm WarningLKNEureka, Lander49 min
Jun 29, 3:03 PM PDTSpecial Weather StatementLKN42 min
Jun 29, 3:16 PM PDTSpecial Weather StatementLKN44 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.